Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 24, 2011, 11:26 PM CST for 4 counties in Alabama. It was in force for 49 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 11:26 PM CST (05:26 UTC)
- Expired
- Feb 25, 2011, 12:15 AM CST
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Blount County, AL, Etowah County, AL, Jefferson County, AL, St. Clair County, AL
The radar
The Birmingham radar (KBMX), 93 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 11:41 PM CST | TSTM WND DMG | 4 Wsw Turkey Creek Morr, AL | TREES DOWN ON THOMAS LOOP RD. |
| Feb 24, 11:47 PM CST | TSTM WND DMG | 2 N Dallas, AL | TREE DOWN BLOCKING HWY 79 AT DALLAS SELFVILLE FIRE DEPARTMENT. |
| Feb 24, 11:47 PM CST | TSTM WND DMG | 5 Wsw Cleveland, AL | POWERLINES DOWN ON MOUNT VIEW TRAIL AND CO HWY 11. |
| Feb 24, 11:50 PM CST | TSTM WND DMG | Gardendale, AL | SEVERAL POWER POLES KNOCKED DOWN. |
| Feb 24, 11:54 PM CST | TSTM WND DMG | 5 Sse Cleveland, AL | TREE DOWN ACROSS CO HWY 1. |
| Feb 24, 11:57 PM CST | TSTM WND DMG | Pinson, AL | POWER POLE KNOCKED DOWN |
| Feb 24, 11:58 PM CST | TSTM WND DMG | Allgood, AL | ROOF BLOWN OFF BARN |
| Feb 25, 12:08 AM CST | TSTM WND DMG | Gallant, AL | WIDESPREAD TREES AND POWERLINES DOWN IN AND AROUND GALLANT. |
| Feb 25, 12:13 AM CST | TSTM WND DMG | 3 E Gallant, AL | TREES BLOWN DOWN ON ROCKY HOLLOW ROAD. |
| Feb 25, 12:15 AM CST | TSTM WND DMG | Sardis City, AL | SEVERAL TREES UPROOTED AND DAMAGE TO A SHED AND BARN ALONG JACK FLOYD ST, BROADWELL RD, AND HORTON CIRCLE. ESTIMATED WINDS OF 70-75 MPH. |
| Feb 25, 12:17 AM CST | TSTM WND DMG | 3 N Wattsville, AL | POWERLINES DOWN ON 231 AT RATTLESNAKE HILL. |
| Feb 25, 12:25 AM CST | TSTM WND DMG | Gadsden, AL | LARGE TREE DOWN ON POWERLINES ALONG MEIGHAN BLVD. WINDS EST AT 58 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
800
WUUS54 KBMX 250526
SVRBMX
ALC009-055-073-115-250615-
/O.NEW.KBMX.SV.W.0016.110225T0526Z-110225T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1126 PM CST THU FEB 24 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLOUNT COUNTY IN CENTRAL ALABAMA...
ETOWAH COUNTY IN NORTHEAST ALABAMA...
NORTHEASTERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
NORTHERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...
* UNTIL 1215 AM CST
* AT 1126 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
11 MILES NORTH OF CULLMAN TO 7 MILES NORTH OF ARKADELPHIA TO GORGAS
STEAM PLANT...AND MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLOUNTSVILLE...CLEVELAND...ONEONTA...PINSON-CLAY-CHALKVILLE...
SPRINGVILLE...ODENVILLE...GADSDEN AND RAINBOW CITY.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 272 THROUGH 282...
INTERSTATE 59 EXIT NUMBERS 148 THROUGH 188...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3411 8630 3420 8618 3421 8584 3397 8594
3385 8606 3368 8616 3369 8620 3366 8617
3367 8706 3377 8701 3380 8696 3387 8697
3400 8674 3409 8670 3413 8660 3426 8652
3427 8645
TIME...MOT...LOC 0526Z 270DEG 53KT 3432 8669 3397 8685
3362 8710
$$
272 follow-up statements
823
WWUS54 KBMX 250545
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 PM CST THU FEB 24 2011
ALC009-055-073-115-250615-
/O.CON.KBMX.SV.W.0016.000000T0000Z-110225T0615Z/
JEFFERSON AL-ST. CLAIR AL-ETOWAH AL-BLOUNT AL-
1145 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BLOUNT...
ETOWAH...NORTHERN ST. CLAIR AND NORTHEASTERN JEFFERSON COUNTIES UNTIL
1215 AM CST...
AT 1139 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ARAB TO NECTAR TO BROOKSIDE...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
ONEONTA...PINSON-CLAY-CHALKVILLE...SPRINGVILLE...ODENVILLE...
GADSDEN...RAINBOW CITY...SUSAN MOORE...PINSON...SNEAD AND ALLGOOD.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 272 THROUGH 282...
INTERSTATE 59 EXIT NUMBERS 148 THROUGH 188...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3411 8630 3420 8618 3421 8584 3397 8594
3385 8606 3368 8616 3369 8620 3366 8617
3367 8706 3377 8701 3380 8696 3387 8697
3400 8674 3409 8670 3413 8660 3426 8652
3427 8645
TIME...MOT...LOC 0545Z 270DEG 53KT 3431 8635 3396 8651
3362 8677
$$
27361
WWUS54 KBMX 250600
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1200 AM CST FRI FEB 25 2011
ALC009-055-073-115-250615-
/O.CON.KBMX.SV.W.0016.000000T0000Z-110225T0615Z/
JEFFERSON AL-ST. CLAIR AL-ETOWAH AL-BLOUNT AL-
1200 AM CST FRI FEB 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BLOUNT...ETOWAH...NORTHERN ST. CLAIR AND NORTHEASTERN JEFFERSON
COUNTIES UNTIL 1215 AM CST...
AT 1158 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF ALBERTVILLE TO STEELE TO MOODY...MOVING
EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
ODENVILLE...RAINBOW CITY...GADSDEN...STEELE...ASHVILLE...ATTALLA...
REECE CITY...NOCCALULA FALLS...GADSDEN MALL AND ANDERSON.
THIS INCLUDES...
INTERSTATE 59 EXIT NUMBERS 148 THROUGH 188...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3411 8630 3420 8618 3421 8584 3397 8594
3386 8605 3368 8616 3370 8617 3369 8620
3366 8617 3367 8679 3424 8643
TIME...MOT...LOC 0601Z 270DEG 53KT 3430 8606 3396 8623
3362 8649
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 7:44 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Feb 24, 7:44 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 744 PM CST THU FEB 24 2011 .UPDATE...MESOSCALE DISCUSSION. && .MESOSCALE DISCUSSION... FORECAST UPDATED TO INCREASE SURFACE WINDS/WIND GUSTS AND TO ADD SEVERE THUNDERSTORM WORDING TO THE ZONES. WITH THE LINE OF THUNDERSTORMS ONLY A COUPLE OF HOURS AWAY...AND THE 00Z UPPER AIR RUNS COMPLETE...WANTED TO TAKE A LOOK AT THE LATEST MESOSCALE FEATURES THAT ARE...OR ARE NOT...DEVELOPING ACROSS CENTRAL ALABAMA. AS WE HAVE TALKED ABOUT FOR THE LAST COUPLE OF DAYS...SHEAR IS LIKELY NOT GOING TO BE A PROBLEM. ALREADY WE ARE SEEING AN INCREASE IN THE 0-6KM BULK SHEAR PROFILES TO 55-70KTS FOR POINTS ALONG AND NORTH OF INTERSTATE 20. WITH SURFACE DEW POINTS IN THE UPPER 50S TO RIGHT AROUND 60 FOR EVERYONE...THOSE SHEAR BULK SHEAR PROFILES SHOULD BE ENOUGH TO SUSTAIN SOLID UPDRAFTS TO KEEP THUNDERSTORM DEVELOPMENT GOING THROUGH THE EVENING HOURS. THERMODYNAMICALLY...ONE OF THE OTHER FACTORS THAT WILL HELP CONTINUE DEVELOPMENT AND GET US CLOSER TO EXPERIENCE SEVERE WIND GUSTS AS THIS LINE MOVES THROUGH THE AREA IS THE INCREASE IN MID-LEVEL LAPSE RATES OVER THE LAST 3-6 HOURS ACROSS NORTHWEST PORTIONS OF THE STATE. BUT AS SEVERE WEATHER GOES...WE TRY TO LOOK FOR THE FACTORS THAT COULD LIMIT POTENTIAL SEVERE WEATHER AS WELL...AND THERE ARE A COUPLE. ONE OF THE BIGGEST LIMITING FACTORS IS SEEN IN UPPER AIR SOUNDINGS AROUND ALMOST ALL OF THE SOUTHEAST THIS EVENING. A FAIRLY DECENT TEMPERATURE INVERSION STARTING AT 700MB COULD HAMPER ANY STRONG UPDRAFTS THAT ARE INITIATED. JAN AND BMX ARE SHOWING THE MOST PREVALENT ONES...AND THIS IS LIKELY WHY WE HAVE NOT SEEN ANY SIGNIFICANT WARM SECTOR DEVELOPMENT AHEAD OF THIS LINE OF THUNDERSTORMS THUS FAR. THAT BEING SAID...AFTER LOOKING OVER THE LAPS SOUNDINGS FROM 00Z...THEY ARE SHOWING THIS CAPPING INVERSION OVER ALABAMA AND NORTHEAST MISSISSIPPI...BUT FURTHER ANALYSIS SHOWS AN EVENTUAL EROSION OF THIS CAP JUST AHEAD OF THE CURRENT LINE OF THUNDERSTORMS. THIS TREND OF CAP EROSION WILL LIKELY CONTINUE AS THE MAIN LINE CLOSES IN ON CENTRAL ALABAMA...BUT THE QUESTION WILL ENOUGH OF THE CAP ERODE TO BE SIGNIFICANT IN THE WAY OF CONTINUED SIGNIFICANT THUNDERSTORM DEVELOPMENT. ALL OF THAT BEING SAID...WITH A 40-45KTS 850 JET ALREADY DEVELOPING AND A 115-125KT UPPER LEVEL JET ASSISTING IN LARGE SCALE ASCENT OVERHEAD...THE LACK OF SURFACE BASED INSTABILITY WILL LIKELY BE OVERCOME TO THE POINT OF ALLOWING UPDRAFTS TO BE SUSTAINED LONG ENOUGH FOR PORTIONS OF CENTRAL ALABAMA...ESPECIALLY POINTS ALONG AND NORTH OF INTERSTATE 59...TO EXPERIENCE SOME SEVERE WEATHER THIS EVENING. DAMAGING WIND GUSTS WITH THE SQUALL LINE AS IT MOVES THROUGH THE STATE WILL LIKELY BE THE MAIN THREAT. THERE WILL ALSO BE A VERY ISOLATED TORNADO THREAT AS THE LINE MOVES THROUGH...AS 0-1KM SRH VALUES REMAIN IN THE 350-500 M^2/S^2 RANGE. TIMING IS ALSO SOMETHING THAT IT LOOKS LIKE WE ARE GOING TO HAVE TO ADJUST SLIGHTLY AS THE LINE LOOKS TO BE RUNNING ABOUT 2 HOURS FASTER THAN THE MODELS HAD IT MOVING INTO CENTRAL ALABAMA. A 10 PM ARRIVAL INTO OUR NORTHWEST COUNTIES OF MARION AND LAMAR...WITH AN APPROXIMATE ARRIVAL TIME OF 1-2AM INTO THE GREATER BIRMINGHAM METRO AREA. && AVIATION...00Z TAF DISCUSSION. THE SQUALL LINE ASSOCIATED WITH THE APPROACHING FRONTAL SYSTEM IS CURRENTLY LOCATED ACROSS E AR SWRD INTO N LA AND WILL CONTINUE TO SLIDE EWD THRU THE EVNG. THIS LINE SHOULD REACH NW PORTIONS OF THE CWA AROUND MIDNIGHT. HAVE ADJUSTED TIMING OF THE LINE SLIGHTLY FOR EACH TERMINAL...BUT NO MAJOR CHANGES HAVE BEEN MADE AS OF YET. BETTER TIMING WILL BE KNOWN AS THE LINE APPROACHES THE STATE...SO EXPECT ADDITIONAL CHANGES TO SQUALL LINE ARRIVAL/DEPARTURE TIMES WITH THE NEXT ISSUANCE. AT THIS TIME...BELIEVE THE ACTIVITY WILL TRACK EWD ACROSS THE AREA AND EXIT THE SE SITES AROUND 12Z. VIS AND CIGS WILL LIKELY DROP TO LIFR AND IFR...RESPECTIVELY...AS THE SQUALL LINE MOVES ACROSS THE AREA. A TIGHT PRESSURE GRADIENT WILL KEEP SOUTHERLY WINDS GUSTING UP TO 25 KTS THRU THE EVNG AND INTO THE OVERNIGHT PERIOD. GUSTS UP TO 40 OR 50 KTS ARE POSSIBLE ALONG THE LEADING EDGE OF THE SQUALL LINE...BUT SHOULD BE BRIEF IN NATURE. WINDS WILL SHIFT TO WNW BEHIND THE FRONT...AND MODELS SHOW MVFR CIGS PERSISTING FOR SEVERAL HRS IN THE WAKE OF THE BOUNDARY AS WELL. SKIES SHOULD BEGIN TO CLEAR FROM W TO E FRI AFTN. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 19 HYDROLOGY... THE WEATHER SYSTEM MOVING THROUGH TONIGHT SHOULD BE A FAIRLY QUICK HITTING ONE...WITH THE STRONGEST STORMS LASTING JUST A COUPLE HOURS AT MOST. DUE TO THE SPEED OF MOVEMENT...QPF APPEARS TO REMAIN WELL BELOW FLOOD GUIDANCE LEVELS. ALTHOUGH NORMAL POOR DRAINAGE AND QUICK RESPONSE LOCATIONS COULD SEE SOME HIGH WATER...NO WIDESPREAD FLOODING CONCERNS ARE EXPECTED IN CENTRAL ALABAMA AT THIS TIME. /61/ && .PREV DISCUSSION... /ISSUED 520 PM CST THU FEB 24 2011/ DISCUSSION... WELL...CONDITIONS ACROSS CENTRAL ALABAMA ARE CURRENTLY A BIT MORE MOIST THAN PREVIOUS COMPUTER MODELS HAD PREDICTED. SURFACE DEW POINTS IN THE WESTERN 2/3 OF THE AREA ARE WITHIN 2 DEGREES (EITHER SIDE) OF 60F...WHICH IS ANYWHERE FROM 7 TO 10 DEGREES HIGHER THAN THE 12Z MAVMOS HAD PREDICTED FOR THIS TIME FRAME. UPPER 50S TO LOWER 60S DEWPOINTS GO TO THE WEST ALL THE WAY BACK TO THE DRY LINE...WHICH IS CURRENTLY BETWEEN DFW AND TYLER TEXAS. THE DEEPENING SURFACE LOW PASSING TO OUR NORTH WILL CONTINUE TO PROVIDE SOUTH TO SOUTHWEST WINDS THIS EVENING...SO I WOULD EXPECT TEMPERATURES AND DEW POINTS TO NOT MAKE A LOT OF BIG MOVEMENTS UNTIL COLD FRONTAL PASSAGE OVERNIGHT. THAT MAKES THINGS POTENTIALLY MORE UNSTABLE DURING THE TIME THAT SURFACE AND MID LEVEL FORCING MAXES OUT. AS A RESULT...I'M NOW A BIT MORE CONCERNED WITH THE POTENTIAL FOR SEVERE STORMS IN OUR AREA LATER TONIGHT...AND MESOSCALE DEVELOPMENTS WILL NEED TO BE WATCHED CLOSELY DURING THE EVENING HOURS. ALL SIGNS CONTINUE TO POINT TO A SHORT REST PERIOD IN BETWEEN SYSTEMS FRIDAY NIGHT INTO SUNDAY MORNING. CURRENTLY HAVE FAIRLY HIGH CONFIDENCE THAT THERE WILL BE A SEVERE WEATHER/TORNADO THREAT SOME TIME BETWEEN LATE SUNDAY AND MONDAY EVENING...AS THE NEXT UPPER LEVEL SHORTWAVE TROUGH LIFTS NORTHEASTWARD ACROSS THE TN/OH VALLEYS AND DRAGS A SURFACE FRONT THROUGH THE SOUTHEASTERN STATES. THE UNCERTAINTY WITH THIS SYSTEM REMAINS WITH THE TIMING. ECMWF REMAINS THE SLOWEST...DELAYING THE FRONTAL PASSAGE UNTIL AROUND NOON MONDAY. GFS AND GEM ARE 6 TO 8 HOURS QUICKER...AND ALSO FARTHER NORTH WITH THE MOVEMENT OF THE PARENT SURFACE LOW. MY GUT TELLS ME TO GO WITH THE SLOWEST MODEL (LOCAL RULE OF THUMB STATES THAT THE SLOWEST MODEL IS USUALLY STILL TOO FAST)...WHICH WOULD BE THE ECMWF. BUT WITH THE OPERATIONAL GFS AND GEM...NOT TO MENTION ENSEMBLE SUPPORT...THERE IS JUST THAT LITTLE BIT OF UNCERTAINTY. HOPEFULLY THINGS WILL SHAKE OUT AND COME INTO BETTER AGREEMENT ON THE TIMING...SO THAT WE CAN THEN CONCENTRATE MORE ON THE MESOSCALE DETAILS THAT WOULD DETERMINE THE STRENGTH AND MODE OF THE THREAT. ONCE THAT SECOND SYSTEM GETS THROUGH HERE CONDITIONS APPEAR TO RETURN TO A ZONAL FLOW DOMINATED PATTERN...WITH DRY AND SEASONABLE WEATHER. /61/ .PRELIMINARY POINT TEMPS/POPS... GADSDEN 58 59 32 69 41 / 100 10 0 0 10 ANNISTON 60 60 34 69 44 / 90 20 0 0 0 BIRMINGHAM 59 60 37 69 51 / 100 10 0 0 10 TUSCALOOSA 60 61 35 72 49 / 100 0 0 0 10 CALERA 60 61 37 70 49 / 100 10 0 0 10 AUBURN 59 68 40 69 50 / 60 60 0 0 0 MONTGOMERY 62 68 38 73 50 / 60 20 0 0 0 TROY 59 69 38 74 50 / 60 60 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON CST FRIDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...CALHOUN... CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA... DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON... LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...MONTGOMERY... PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER... WINSTON. &&
Hazardous weather outlook, Feb 24, 8:10 PM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 810 PM CST THU FEB 24 2011 ALZ011>015-017>050-260210- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 810 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL ALABAMA BEGINNING AT 10 PM AND CONTINUING THROUGH THE OVERNIGHT HOURS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE NEAR AND NORTH OF A LINE FROM LIVINGSTON TO TUSCALOOSA TO BIRMINGHAM BETWEEN 10 PM AND 2 AM. THE THREAT WILL THEN SHIFT TO STRAIGHT LINE WINDS AND LARGE HAIL FOR AREAS GENERALLY NORTH OF A LINE FROM SELMA TO PRATTVILLE TO ROCKFORD TO HEFLIN. THIS ACTIVITY IS MAINLY EXPECTED BETWEEN 2 AM AND 5 AM. BREEZY CONDITIONS ARE ALSO EXPECTED THROUGH THE OVERNIGHT HOURS. SUSTAINED WINDS BETWEEN 10 AND 20 MPH WITH A FEW GUSTS TO 30 MPH ARE POSSIBLE. WINDS WILL BE STRONGEST JUST AHEAD OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WEAKENING AREA OF THUNDERSTORMS WILL BE ACROSS SOUTHEAST PORTIONS OF CENTRAL ALABAMA FRIDAY MORNING. ALTHOUGH A FEW STRONG WIND GUSTS ARE POSSIBLE...THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT CENTRAL ALABAMA SUNDAY NIGHT INTO MONDAY. DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE ACROSS THE ENTIRE AREA. THERE IS THE POTENTIAL THAT THIS SYSTEM COULD BE STRONGER AND THUS HAVE A HIGHER THREAT OF SEVERE WEATHER THAN THE FIRST SYSTEM. TIMING DIFFERENCES LEAD TO LESSER CONFIDENCE AT THIS TIME. THIS SYSTEM WILL ALSO PRODUCE BREEZY CONDITIONS WITH GUSTS TO 30 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BECOME NECESSARY TONIGHT AND POSSIBLY AGAIN ON MONDAY. DUE TO THE ATMOSPHERIC SHEAR AVAILABLE...A TORNADO WATCH IS LIKELY FOR PARTS OF CENTRAL ALABAMA TONIGHT.
In the hours before
Local storm report, Feb 24, 9:15 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
915 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND DMG 4 SSE LAKE TUSCALOOSA B 33.33N 87.59W
02/24/2011 TUSCALOOSA AL UTILITY COMPANY
TREE REPORTED DOWN ON LARY LAKE RD AT TROY TRIMM RD...DUE
TO GRADIENT WINDS.
&&
GOLDENLocal storm report, Feb 24, 9:39 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM NON-TSTM WND DMG 1 W BLOUNTSVILLE 34.10N 86.59W
02/24/2011 BLOUNT AL EMERGENCY MNGR
TREE REPORTED DOWN ALONG CO RD 47.
&&
GOLDENLocal storm report, Feb 24, 10:45 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1045 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG 2 S HACKLEBURG 34.25N 87.83W
02/24/2011 MARION AL EMERGENCY MNGR
REPORTS OF STRUCTURAL DAMAGE ALONG AL HWY 253 SOUTH OF
HACKLEBURG. EXTENT OF DAMAGE UNKNOWN AT THIS
TIME...POSSIBLE TORNADO.
&&
GOLDENLocal storm report, Feb 24, 10:47 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1047 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG 1 WNW HACKLEBURG 34.28N 87.85W
02/24/2011 MARION AL PUBLIC
TWO LARGE TREES DOWN ALONG OLD HACKLEBURG RD.
&&
GOLDENLocal storm report, Feb 24, 11:22 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1122 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM NON-TSTM WND DMG MORRIS 33.75N 86.81W
02/24/2011 JEFFERSON AL EMERGENCY MNGR
A FEW TREES DOWN DUE TO GRADIENT WINDS.
1030 PM TSTM WND DMG VERNON 33.76N 88.11W
02/24/2011 LAMAR AL AMATEUR RADIO
TREES AND POWER LINES DOWN COUNTY WIDE.
1034 PM TSTM WND DMG 5 NW FAYETTE 33.75N 87.89W
02/24/2011 FAYETTE AL AMATEUR RADIO
BARN BLOWN ONTO HIGHWAY 107.
1037 PM TSTM WND DMG 3 N FAYETTE 33.74N 87.83W
02/24/2011 FAYETTE AL BROADCAST MEDIA
ROOF BLOWN OFF BUILDING.
1048 PM TSTM WND DMG 10 SW DOUBLE SPRINGS 34.05N 87.53W
02/24/2011 WINSTON AL AMATEUR RADIO
TREES DOWN.
&&
MROSEThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:35 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 40 min |
| Feb 24, 9:57 PM CST | Tornado Warning | BMX | Marion | 33 min |
| Feb 24, 10:04 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens | 41 min |
| Feb 24, 10:10 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 50 min |
| Feb 24, 10:30 PM CST | Tornado Warning | BMX | Fayette, Walker | 45 min |
| Feb 24, 10:41 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Greene, Jefferson, Lamar, Pickens, Tuscaloosa and 1 more | 49 min |
| Feb 24, 10:44 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker, Winston | 46 min |
| Feb 24, 11:16 PM CST | Tornado Warning | BMX | Blount, Walker | 44 min |
| Feb 24, 11:21 PM CST | Tornado Warning | BMX | Blount, Jefferson, Walker | 39 min |
| Feb 24, 11:24 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Jefferson, St. Clair, Shelby and 3 more | 66 min |
| Feb 24, 11:25 PM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Walker | 50 min |
| Feb 24, 11:38 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 67 min |
| Feb 25, 12:09 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 57 min |
| Feb 25, 12:12 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Clay, Coosa, Shelby, Talladega | 63 min |
| Feb 25, 12:29 AM CST | Tornado Warning | BMX | Cherokee, Etowah | 46 min |
| Feb 25, 1:17 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 43 min |
| Feb 25, 2:06 AM CST | Special Weather Statement | BMX | Bullock, Chambers, Elmore, Lee, Lowndes, Macon and 3 more | 39 min |
| Feb 25, 2:45 AM CST | Special Weather Statement | BMX | Barbour, Bullock, Lee, Macon, Russell | 45 min |
| Feb 25, 3:35 AM CST | Special Weather Statement | BMX | Barbour, Pike, Russell | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.